MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH ACCESSORIES; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH ACCESSORIES; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number BUBBLE SENSOR 1/4¿ X 1/16¿ (MODEL NUMBER 96-414-330)
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information were not provided.H10: livanova deutschland manufactures the bubble sensor.The incident occurred in ireland.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that a bubble sensor detector did not detect air bubbles; it stopped to alarm.The issue occurred at setup.Restart of the unit cleared the issue.There was no patient involvement.
 
Additional Manufacturer Narrative
A video of the issue was provided thus confirming the reported condition.From the analysis of the video, it can be highlighted that the bubble sensor was correctly enabled on the essenz cockpit then the perfusionist introduced air into the circuit through a syringe but no alarm was triggered by the sensor.The claimed bubble sensor was returned to the supplier for a dedicated investigation.The supplier repeated the end of line (eol) test, and as a part of the eol the bubble test was performed.The bubble test aims to verify the capacity of the sensor to detect air in the tube through a specific probe that simulates bubbles of different sizes.For 1/4 x 1/16 bubble sensor case a 3mm probe is used to simulate bubbles with a diameter of 3.0 mm.The sensor passed all the tests and no deviation was detected.Complaints database review was performed and revealed that no further similar issue was submitted against the essenz hlm involved in this complaint.Moreover, statistical data analysis, performed hasn't identified any concerning trend for this specific issue.Based on the above facts, the root cause of the reported event is unknown.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
Udi related data quality updates only: d1.Brand name has been corrected and updated in the dedicated section.D4.Model number has been corrected and updated in the dedicated section.

Brand Name
ACCESSORIES
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key18407710
Report Number9611109-2023-00660
Device Sequence Number8723957
Product Code DTQ
UDI-Device Identifier04033817902430
UDI-Public(01)04033817902430(11)221103
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBUBBLE SENSOR 1/4¿ X 1/16¿ (MODEL NUMBER 96-414-330)
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer05/31/2024
08/08/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date06/25/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown